Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 131, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 18, 2007, 10:39 AM CDT for Okaloosa County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 10:39 AM CDT (15:39 UTC)
- Expired
- Oct 18, 2007, 11:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 60 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 181542 SVRMOB FLC091-181615- /O.NEW.KMOB.SV.W.0131.071018T1539Z-071018T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1039 AM CDT THU OCT 18 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA... * UNTIL 1115 AM CDT * AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF NICEVILLE...OR ABOUT 10 MILES NORTHEAST OF FORT WALTON BEACH...AND MOVING EAST AT 13 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VALPARAISO BY 1050 AM CDT... 6 MILES NORTH OF POSTIL BY 1055 AM CDT... NICEVILLE BY 1055 AM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED OR A TORNADO WARNING BECOMES NECESSARY...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LAT...LON 3065 8667 3070 8637 3048 8637 3047 8664 TIME...MOT...LOC 1539Z 263DEG 12KT 3057 8655 $$
1 follow-up statement
000 WWUS54 KMOB 181601 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1101 AM CDT THU OCT 18 2007 FLC091-181615- /O.CON.KMOB.SV.W.0131.000000T0000Z-071018T1615Z/ OKALOOSA FL- 1101 AM CDT THU OCT 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR SOUTHERN OKALOOSA COUNTY... AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VALPARAISO...OR ABOUT 12 MILES NORTH OF DESTIN...MOVING EAST AT 15 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3065 8667 3070 8637 3048 8637 3047 8664 TIME...MOT...LOC 1601Z 255DEG 16KT 3058 8643 $$ JP/DM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 5:00 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Oct 18, 5:00 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU OCT 18 2007 .SHORT TERM UPDATE (TODAY AND TONIGHT)...LOW LEVEL 850 MB JET MAXIMA OF 50+ KNOTS CONTINUES TO LIFT NORTH AND EAST OF THE FCST AREA THIS MORNING...BUT A 30-35 KNOT SWLY 850 FLOW WILL CONTINUE OVER THE FCST AREA TODAY AS A VORTLOBE EXTENDING SOUTH ACROSS CENTRAL MISSISSIPPI THIS MORNING MOVES EAST. AHEAD OF THIS APPROACHING FEATURE...WE HAVE SEEN AN AREA OF CONVECTION FIRE THIS MORNING OVER OUR AREA. THIS ACTIVITY WILL BE MOVING OF TO THE EAST OF THE FCST AREA DURING THE MORNING HOURS...BUT WE ARE LOOKING FOR ADDITIONAL DEVELOPMENT MOVING INTO THE REGION FROM THE WEST BY THIS AFTERNOON AND EVENING AS THE ATMOSPHERE DESTABILIZES AHEAD OF AN APPROACHING COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. PRE-FRONTAL CONVECTION WILL LIKELY BEGIN TO DEVELOP OVER THE WESTERN HALF OF THE FCST AREA BY EARLY AFTERNOON AND CONTINUE TO MOVE EAST ACROSS THE REGION THROUGH THE EVENING HOURS. THE THERMODYNAMIC PROFILES DURING THIS TIME CONTINUE TO BE QUITE MOIST W/ PW VALUES OF ONE TO TWO INCHES. ALTHOUGH THERE WILL BE PLENTY OF LOLVL MOISTURE AVAILABLE...THE FCST AREA WILL BE FAR REMOVED FROM THE MOST INTENSE LARGE SCALE FORCING WHICH...AS MENTIONED...WILL HAVE LIFTED WELL TO THE NORTH OF THE AREA. THUS SHEAR PROFILES WILL BE VERY MARGINAL FOR UPDRAFT ROTATION AND WEAK LAPSE RATES WILL NOT ALLOW FOR VERY STRONG UPDRAFTS. THE STORM PREDICTION CENTER MAINTAINS A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT OVER THE NORTHERN HALF OF THE AREA...PRIMARILY ALONG AND NORTH OF A LEAKESVILLE (MS)...MCINTOSH (AL)... EVERGREEN (AL)...LUVERNE (AL) LINE. THE MAIN THREAT IN OUR AREA IS LIKELY TO COME IN THE FORM OF ISOLATED DAMAGING WINDS AS THE WIND PROFILE WILL BE PRIMARILY UNIDIRECTIONAL. RAINFALL AMOUNTS ARE NOT EXPECTED TO EXCESSIVE W/ AN AVERAGE OF 1 TO 2 INCHES EXPECTED. EXPECT ABOVE NORMAL TEMPS TODAY AND TONIGHT...WITH MAXS IN THE LOWER 80S AND MINS IN THE UPPER 60S TO MIDDLE 70S. 12/DS && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE FRONT AND ASSOCIATED PCPN DISCUSSED IN THE SHORT TERM WILL MOVE EAST OF THE AREA BY FRIDAY AFTERNOON W/ THE CLEARING LINE MOVING INTO THE AREA FROM THE WEST. HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE WEEKEND WITH NIGHT MIN TEMPS AROUND NORMAL AND DAYTIME MAX TEMPS A LITTLE ABOVE NORMAL. ANOTHER FAIRLY STRONG FRONTAL SYSTEM IS ADVERTISED BY THE GFS TO AFFECT THE FCST AREA SUNDAY NIGHT THROUGH MONDAY... BRINGING ANOTHER GOOD CHANCE OF SHRA/TSRA TO THE AREA. THIS SYSTEM TOO WILL LIKELY NEED TO BE MONITORED FOR SVR POTENTIAL. DRY AND COOL WEATHER EXPECTED IN THE WAKE OF THIS 2ND SYSTEM...WITH NEAR NORMAL MAX AND MINS. 12/DS && .MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL PERSIST THROUGH TONIGHT THEN BECOME NORTH TO NORTHWEST AS A COLD FRONT MOVES ACROSS THE MARINE AREA ON FRIDAY. A MODERATE OFFSHORE FLOW WILL CONTINUE THROUGH EARLY SUNDAY BECOMING SOUTHEAST LATE IN RESPONSE TO A STRONGER COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA DURING THE DAY ON MONDAY GIVING WAY TO A STRONG OFFSHORE FLOW LATE MONDAY AND MONDAY NIGHT. 32/EE && .FIRE WEATHER...NO HEADLINES AS ABUNDANT LOLVL MOISTURE AND RAINFALL POTENTIAL REMAINS HIGH FOR THE NEXT 24 HOURS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 82 70 81 54 / 70 80 60 00 PENSACOLA 83 72 78 57 / 80 90 80 05 DESTIN 82 75 76 61 / 80 80 80 10 EVERGREEN 82 70 76 50 / 80 90 70 05 WAYNESBORO 83 66 80 49 / 60 70 20 00 CAMDEN 83 67 77 50 / 80 90 30 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 18, 6:30 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT THU OCT 18 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 630 AM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... A STRONG UPPER LEVEL DISTURBANCE ALONG WITH A TRAILING COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES THROUGH TONIGHT. AS A RESULT WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF THE FORECAST AREA TODAY AND TONIGHT. DUE TO MARGINAL SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE COMBINED WITH DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE SOME THUNDERSTORMS MAY BECOME STRONG TO SEVERE. DAMAGING WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL WILL BE LIKELY WITH SOME OF THE STRONGER STORMS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. AT THIS THE STORM PREDICTION CENTER IN NORMAN HAS PLACED MUCH OF THE FORECAST AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL CONTINUE TO MAKE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. DUE TO A MODERATE TO STRONG SOUTHERLY WIND FLOW COMBINED WITH HIGH TIDAL RANGES ALONG THE COAST THERE WILL BE A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY... THE COLD FRONT WILL MOVE EAST OF THE REGION BY MIDDAY FRIDAY. AT THIS TIME NO SEVERE STORMS ARE EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY AND TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.
In the hours before
Special weather statement, Oct 18, 5:16 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 516 AM CDT THU OCT 18 2007 ALZ053-181045- CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 516 AM CDT THU OCT 18 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE COUNTY... AT 511 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHWEST OF WALKER SPRINGS...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WALKER SPRINGS...MANILLA...ALLEN...SUGGSVILLE...WHATELY...WHATELY AND GROVE HILL THROUGH 545 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Oct 18, 5:52 AM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 552 AM CDT THU OCT 18 2007 ALZ053>055-181115- MONROE-CLARKE-WILCOX- 552 AM CDT THU OCT 18 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MONROE...CLARKE AND WILCOX COUNTIES... AT 549 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST OF FINCHBURG...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FINCHBURG...CHANCE...FOUNTAIN...FRANKLIN AND KEITH THROUGH 615 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Oct 18, 7:29 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 729 AM CDT THU OCT 18 2007 FLZ002-004-181300- COASTAL ESCAMBIA-COASTAL SANTA ROSA- 729 AM CDT THU OCT 18 2007 ...A STRONG THUNDERSTORM IS MOVING INTO SOUTHERN ESCAMBIA AND SANTA ROSA COUNTIES... AT 728 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTH OF ORIOLE BEACH...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ORIOLE BEACH THROUGH 800 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Oct 18, 7:38 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 738 AM CDT THU OCT 18 2007 ALZ061-181315- UPPER MOBILE- 738 AM CDT THU OCT 18 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 733 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHWEST OF OAK GROVE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CHUNCHULA...CELESTE...CREOLA...TURNERVILLE AND AXIS THROUGH 815 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Local storm report, Oct 18, 10:21 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1021 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM TORNADO PENSACOLA 30.42N 87.19W
10/18/2007 ESCAMBIA FL BROADCAST MEDIA
TORNADO ON GROUND NEAR DOWNTOWN PENSACOLA FROM WEAR TV
TOWERCAM.
&&
JCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 1:30 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 18, 3:23 AM CDT | Special Marine Warning | MOB | 97 min | |
| Oct 18, 6:23 AM CDT | Special Marine Warning | MOB | 67 min | |
| Oct 18, 7:35 AM CDT | Special Marine Warning | MOB | 25 min | |
| Oct 18, 8:24 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 51 min |
| Oct 18, 8:58 AM CDT | Special Marine Warning | MOB | 62 min | |
| Oct 18, 9:11 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 34 min |
| Oct 18, 9:18 AM CDT | Tornado Warning | MOB | Santa Rosa | 42 min |
| Oct 18, 9:51 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 39 min |
| Oct 18, 10:10 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 35 min |
| Oct 18, 10:45 AM CDT | Special Marine Warning | MOB | 30 min | |
| Oct 18, 11:01 AM CDT | Special Marine Warning | MOB | 89 min | |
| Oct 18, 11:20 AM CDT | Tornado Warning | MOB | Okaloosa | 40 min |
| Oct 18, 11:30 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 45 min |
| Oct 18, 12:11 PM CDT | Special Marine Warning | MOB | 94 min | |
| Oct 18, 1:47 PM CDT | Special Marine Warning | MOB | 88 min | |
| Oct 18, 3:19 PM CDT | Special Marine Warning | MOB | 86 min | |
| Oct 18, 3:52 PM CDT | Special Marine Warning | MOB | 83 min | |
| Oct 18, 5:44 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.